Hydroxychloroquine

I have seen Dr he ordered 2nd blood test this week has come back ok no inflammation!! He was going to contact Rhumy to ask for his advice haven't heard anything since that was Tuesday. I didn't take 400mgs of hydroxychloroquine last and it's the first time l have woken up without a headache and nausea!! Can l halve my dose or just stop it????

3 Replies

oldestnewest
  • It might be that you have no inflammation because the drugs are working? Did you talk to the doctor about the hydroxy making you feel sick? Generally it's not recommended to stop and start things without discussing first with rheumy so can you phone your hospital helpline?

  • Are you thinking about stopping your HCQ because you no longer have inflammation? If so DMARDs aren't acute meds like paracetamol or aspirin that you generally take as required. DMARDs are long term treatment, necessary to retain low levels of inflammation, without it (or an alternative DMARD) you could go into flare. Your Rheumy is the one who should really be recommending if it's necessary to stop, & that's usually because of intolerable side effects or that it's no longer working for you. It's really good you've such low levels of inflammation, that's the aim, but have you thought that may be at the hand of HCQ?

    Just for info I also suffered headaches on HCQ & light sensitivity but had to to stop it because it stopped working. When I was on SSZ I had terrible nausea (other side effects too but they're not relative) so much so I was prescribed an anti emetic to ease the nausea, maybe if it is the HCQ that's working you could ask your GP if he'd prescribed one to ease your nausea.

  • Chemically induced remission or genuine remission that is the question as they say. Hope it's the latter for you!

You may also like...